MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD 2000 SKULL CLAMP A2000

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD 2000 SKULL CLAMP A2000
Catalog Number A2000
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield skull clamp (a2000) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the reported complaint is confirmed as valid after evaluating the device.The inspection of the skull clamp shows the skull clamp has a loose swivel lock and a residue buildup is present, which does not guarantee proper fixation of the patient's skull.For the adjustment of the lock assembly new components need to be added to replace worn internal parts.The hex bushing must be replaced in order to adjust the lock assembly, the plunger assembly was loose, proper fixation of the ratchet arm is not possible, and the assembly must be adjusted.To resolve the issues, the hex bushing was replaced and the lock mechanism was adjusted; the plunger assembly adjusted, the screws were replaced, and the skull clamp was subjected to a successful function test to meet manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit.The clamp had a loose swivel lock with a residue buildup present, the plunger assembly was loose, the ratchet extension could not be fixed properly, and the unit needed cleaning and replacement of worn parts.The probable root cause is routine use and wear of the unit.No corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the mayfield skull clamp (a2000) was reported to be loose when fastened to a patient during surgery.The device was in contact with the patient at the time of the event.No patient injury was reported.It is unknown whether the event resulted in an increase in surgical time.The procedure was completed without further reported complications.

Brand Name
MAYFIELD 2000 SKULL CLAMP A2000
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25126413
Report Number3004608878-2026-00052
Device Sequence Number16125930
Product Code HBL
UDI-Device Identifier10381780253655
UDI-Public10381780253655
Combination Product (Y/N)N
PMA/510(K) Number
K932807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown